m+Medelevator.RU
← Поиск публикаций
Clinical case reports · 2026

Tramadol-Induced Persistent Singultus: A Case Report on Diagnosis, Mechanism, and Management.

СтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Jha Ambika Nand, Gaikwad Varsha Ratan, Al Noman Abdullah, Dev Sharma Pranab

Аннотация

Hiccups, or singultus, are involuntary diaphragmatic contractions followed by the sudden closure of the glottis, resulting in a characteristic sound. These episodes are generally transient but can be classified as acute (lasting < 48 h), persistent (lasting > 48 h), or intractable (lasting > 1 month). While most cases are self-limiting, persistent or intractable hiccups often suggest an underlying organic, psychogenic, or idiopathic cause. Among the potential causes, drug-induced singultus is a significant yet frequently underrecognized etiology. Although generally benign, persistent hiccups can cause substantial discomfort, disrupt sleep, and impair nutritional intake. In severe instances, they may lead to serious complications. Proper management relies on identifying the inciting factor and implementing appropriate therapeutic strategies. A 72-year-old male with a history of chronic right knee osteoarthritis was prescribed tramadol for pain management. Within 10 h of initiating tramadol therapy, the patient developed persistent singultus, characterized by repetitive involuntary diaphragmatic contractions at intervals of 10-15 s. This led to significant discomfort, impairing both his ability to rest and to consume food. Despite attempting non-pharmacological interventions, such as drinking water and controlled respiration, the symptoms persisted. After a comprehensive assessment, tramadol was identified as the probable cause of the singultus. Consequently, the treatment plan was modified by discontinuing tramadol and introducing Baclofen, which resulted in complete symptom resolution. This case emphasizes the potential for tramadol to induce persistent singultus and underscores the importance of considering individual patient susceptibility when evaluating drug-related adverse effects. Tramadol, while widely used for analgesia, can occasionally provoke rare adverse effects, including persistent singultus. The underlying pathophysiological mechanisms remain incompletely understood but may involve central nervous system pathways. Clinicians should exercise caution when prescribing tramadol, closely monitoring for potential adverse reactions to facilitate early identification and prompt intervention, thus minimizing patient discomfort and preventing further complications.